HIV, Living With Community
reyataz, novir, truvada isentress combo
About This Community:

This is a community for those who have HIV/AIDS, and for family and friends impacted by it. This community is not monitored by medical professionals. All questions and comments. posted in the patient to patient forums are provided by individual visitors who are NOT MEDICAL PROFESSIONALS.. Under NO circumstances should you act on any advice or opinion posted in any of MedHelp’s communities without first consulting your medical provider. If you have questions regarding your risk for HIV, please visit our HIV Prevention Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

reyataz, novir, truvada isentress combo

I am on the above HIV therapy/combo for almost 2 years ..... It has greatly reduced my viral load.  But, my liver results AST/ALT have been terrible since June.  This week I have started to have yellowing of the eyes?  Should I drop the Reyataz ?
Related Discussions
6 Comments Post a Comment
Blank
173692_tn?1371540094
Contact your doctor so that you can have a liver enzyeme test done.
Blank
1232776_tn?1267684887
What is your bilirubin levels presently? It is quite odd to see jaundice return. I'm guessing you're over 55 on bilirubin as that's usually the theshold for jaundice symptoms.

In this case because you're likely seeing an unexpected rise in bilirubin and AST/ALT you might be going in the direction of hepatitis (liver inflammation) as those are key indicators for the liver.

Atazanvir (REYATAZ) is known to elevate bilirubin levels in general (usually 20 to 35 once it levels off from starting therapy), however ritonavir is thought as more toxic to the liver than atazanvir.

Truvada and Istenress are not know to interact with the liver so they should be OK.

If you are undetectable, for 6+ months, and do not have drug failure or multi-resistence profiles you may be OK to drop the boosted atazanavir as this may be beneficial for your liver.

Also there's some other factors that need to be taken into consideration - ie age, number of years in ARV therapy, and most importantly, other symptoms. Have you been feeling excessively tired, nauseous, or had abdominal pain?

Please don't be hasty with changing the ARV therapy for now, however you will need to be monitored more closely by your doctor (monthly). If physical symptoms worsen which may indicate acute hepatitis. In that case call or see the doctor ASAP. However, DO NOT discontinue any medications without consulting your doctor.
Blank
173692_tn?1371540094
Truvada can cause severe or fatal liver problems. Call your doctor at once if you have symptoms such as nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, or jaundice (yellowing of the skin or eyes).

http://www.drugs.com/truvada.html
Blank
1232776_tn?1267684887
One word of caution there... we also have Reyataz in the mix here. This drug often causes side-effects which may never go away, while Truvada tends to have little to no side-effects. Of those you mentioned, jaundice, stomach pain, nausea and loss of appetite are fairly common side-effects of Reyataz. Changes in the liver caused by ARV medication is often over a long-period of time and happens gradually - so short of something I've listed as an unusual side-effect affecting the liver there's no immediate urgency. That said... I say unusual based on my experiences with Reyataz (I've taken it in two regimens, been on all dosing combinations and also one that doesn't technically exist, and also have a number of friends taking it...)

A side note... Truvada tends to affect mostly the kidneys. However this is usually only seen from the results of the creatinine, BUN, albumin and phosphate in the blood work. It's not something you would necessarily notice (as it would also be gradual too).
Blank
1223953_tn?1267034636
Thank-you for taking the time to answer!  I did get my bilirubin test back and it was 54.  My AST (27) and ALT (32) were down significantly.  Those have been pretty high for about a year.  My Dr. said not to change anything, but my eyes were still getting yellower, so I quit the Reyetaz only a few days ago and my eyes have cleared up.  I am having no other symptoms.  I have been HIV pos for 15 years and on this combo for 2 yrs.  I am 47.    
Blank
1232776_tn?1267684887
Good stuff. Truvada + Isentress should be sufficient to keep you undetectable. I would say that you're old enough to be concerned about the health of your liver - and we don't yet have dialysis for livers should yours quit on you so best to keep yours working. :)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
HIV, Living With Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top HIV Answerers
Avatar_m_tn
Blank
palash
Dhaka, Bangladesh
173692_tn?1371540094
Blank
Teak
OH